Doxepin Withdrawal??

6 replies [Last post]
spacednow
spacednow's picture
User offline. Last seen 14 weeks 5 days ago. Offline
Member
Joined: Nov 20 2009
Posts:

Anyone have any experience with this? Just wondering. I have been playing with my dosage (Dr suggested) and it doesn't work anymore. Lately I find myself feeling worse. I don't THINK it really would have any bad symptoms but when googled   http://www.labelmesane.com/doxepin_withdrawal.html   and a quote from there that mentions brain zaps. Never heard that term till being around here, LOL      Quote from page link above=  "aggression, anxiety, balance issues , blurred vision , brain zaps, concentration impairment, constipation, crying spells, depersonalization, diarrhea, dizziness. electric shock sensations, fatigue, flatulence, flu-like symptoms, hallucinations" and it goes on and on. Hard to believe something that hardly works could have all that many effects stopping cold turkey.

Sprinks
Sprinks's picture
User offline. Last seen 4 years 35 weeks ago. Offline
Member
Joined: Jan 15 2010
Posts:
A LOT of anti-depressant

A LOT of anti-depressant medications have cause a brain zapping sensation when abruptly stopping it....effexor is the most notorious of the anti-depresants that cause this to happen. If want to stop taking it I suggest a LONG taper...meaning a taper over a few months if possible. anti-depressants can cause really uncomfortable withdrawal symptoms(sometimes worse than opioid withdrawal) so be careful and of course always consult with your doctor if you plan to discontinue any medication.

PhealNopain
PhealNopain's picture
User offline. Last seen 30 weeks 9 hours ago. Offline
Member
Joined: May 11 2010
Posts:
Cold turkey....

As my dr. and pharmacist informed me, stopping an antidepressant cold turkey can definitely cause w/d sx's. Even though you feel it is no longer effective, your body is still used to that medication. From what I understand, antidepressants need to be tapered slowly when the decision is made to discontinue it.

spacednow
spacednow's picture
User offline. Last seen 14 weeks 5 days ago. Offline
Member
Joined: Nov 20 2009
Posts:
hmm, OK. Dosing is once a

hmm, OK. Dosing is once a day- but I have varied my intake amt. I've missed a single dose before without noticing, which made me wonder. Think I'll try cutting it in half till I see my Dr next month. I have to travel and work in another city for a week soon, it would be a bad time to be having withdrawals Thanks all :)

Sprinks
Sprinks's picture
User offline. Last seen 4 years 35 weeks ago. Offline
Member
Joined: Jan 15 2010
Posts:
Does your doctor know you

Does your doctor know you plan on tapering off the medication? Cutting the pill in half is a good idea for a couple of weeks, then quarter it for a couple of weeks...then quarter it and take it every other day for a while(I did this when tapering off of Zoloft and it worked great). Of course a tapering schedule should always be discussed with your DR...maybe he has a certain way in which he feels would be better. Withdrawal from anti-depressants can really be the pits.

agdinc
User offline. Last seen 6 years 3 weeks ago. Offline
Member
Joined: Apr 30 2012
Posts:
Doxepin Withdrawal

I have a 93 year old friend who's psych put her on doxepin 50mg  at bedtime this past november (2011).  She was running low (2 pills left) so she went to see him today.  The office was backed up with patients and she left.  She now has only 2 pills left for tonight and tomorrow night and doesn't see her general doctor until Friday of this week.  Will she experience any withdrawal if she goes without it for 2 nights?  

goat
goat's picture
User offline. Last seen 1 day 1 hour ago. Offline
ModeratorMember
Joined: Nov 21 2006
Posts:
Maybe

Loss of sleep...have her call the pharmacy and explain...

http://www.nlm.nih.gov/medlineplus/druginfo/meds/a682390.html

This is not medical advice.